Recalls

Mislabeled medications recalled due to overdose risk

Upsher-Smith Laboratories is recalling several medications because the tablets contain a higher dosage of medication than what is listed on the bottle’s label. If mistakenly taken, is overdose of medication can cause serious and life threatening problems. 

Upsher-Smith first initiated a recall of bottles of Jantoven warfarin Sodium, USP, 3 mg Tablets, a blood thinner, because one lot of the medication was found to contain 10 times the dosage marked on the bottles’ label. An overdose of warfarin could cause life-threatening hemorrhage in patients.

Further investigation of the problem resulted in, two days later, Upsher-Smith recalling six other medications for the same reason. The recall also includes bottles of the Parkinson’s drug Amantadine, high blood pressure treatment Amlodipine, androgenic hormone Androxy, muscle relaxer Baclofen, and urinary tract treatments Bethanechol and Oxybutynin.

All mislabeled products were packaged on the same packaging line between May 17, 2010 and November 17, 2010, and were distributed to wholesalers, retail chains, and independent pharmacies throughout the United States. For a full list of the recalled drugs and descriptions, read the company’s press release

Consumers and pharmacists can call 1-877-492-4791 for more information and to access product details, Monday-Friday between 8:00 a.m. and 5:00 p.m. (EST).

Any adverse reactions with this or any other drug should be reported to the FDA’s MedWatch Adverse Event Reporting Program at www.FDA.gov/Medwatch